Was wondering whether other people have experienced gut problems prior and since diagnosis of Parkinsons

A number of people appear to link gut problems with Parkinsons. I think I could be one of these. I have had Helibactor Phlori on and off for a number of years and have been told this can cause trouble with the absorption of meds for Parkinsons. The treatment consists of a course of extremely strong antibiotics.

Could there be a link with gut problems and Parkinsons even though one occurs in the brain?

8 Replies

oldestnewest
  • Hi Court

    I definitely believe there is some connection which seems to cover some of the 3rd world countries who have never had pesticides or contact with environmental substances but have had something which has irritated their intestines.

    My thoughts are wheat because it is something that is in everyones daily diet throughout the world. I have Irritable bowel and have an intolerance to Wheat.

    However who ever finds a cure may be able to give us an answer soon

  • i got myself tested for bacteria in my bowel as i too was not able to absorb meds either but it came back as negative on all the stuff they tested fir but i dont think the one you mentuioned was rested for

  • ps i also suffer wuth ibs and diverticulitis

  • Over 4 yrs ago I was told I had Barrett’s esophagus, dyspepsia and a positive H. pylon. I was given meds and just assumed it was gone. On rereading the Dr's report I see I was to be retested in 2-3 years. Oops, guess I need to get that done. :)

  • hip

    i used o have IBS when workign and now have it again wiht the stress of movign

    so and have had a\cid reflux probs 4 years too hwich ha scomebakc with avengeance

    Psp or what is causing thes eprobs i do not knwo

    i jsut keep takign the tablets 4 these things:: )no meds f4 the psp however

    lvoe jill

    :-)

  • I have had irritable bowel syndrome since I was in my late teens. Strangely, the last few years have been a lot better.

    Now, the medication upsets my system. I either have diarrhoea or constipation. I get severe heartburn with the Requip , and have to take omeprazole to control it.

    The side-effects of the medication are worse than the symptoms themselves.

  • I agree. See my post below. When I was working, I spent half the day at my desk doubled over groaning. :(

  • I have a painful condition in my lower left ab ever since preparation for a colonoscopy. I get burning pain after a bm. Aggravated by the fact that my PD affects my lower left hand side--specifically left foot and inner left thigh become like wood and tendons stiff as iron. I walk like Igor. the sinemet causes swelling and when kicks in have to run to bathroom. Very inconvenient! My GI doctor says I'm full of crap and blames the PD. The neuro says it's GI. Passing the buck. I will figure this out! A few people in my PD classes have something similar. SO glad we have each other and this site.